Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Norvir side effects residing
Nov 27, 2006

Hi, i was diagnosed HIV + in june of this year and my viral load was quite high, arround 350,000 and Tcells below 40. I started treatment By end of July. After 3 months of meds, my Viral Load has gone down to <400 and tcells gone up to 170. The combination i am in is Truvada, Lexiva and Norvir, once a day, 1 pill of truvada, two of lexiva and 1 Norvir 100mg. At the beginning side effects where mainly numbness of the tongue, abdominal pain, flatulence and ocassional diarrahea. After three weeks of treatment most of the side effects resided but the tongue and upper throat numbness didnt. I am on my 4th month of meds and i have noticed that the tongue and upper throat numbness of Norvir has resided significantly, while my partner still experiences this side effect with the same inital intensity. I wonder if this might mean that the drug is not working properly in me? do you think its normal? is this side effect supposed to reside or should be there always as long as i take Norvir? Sometimes we have noticed that the type of food we have at night, which is when we take the pills, help reduce the side effect but lately, in my case, no matter what i eat and what amount i eat, this numbness doesnt show up. Should i be worried and consult this with my doctor and ask for labs ASAP? Thank you for your answer doctor.

Response from Dr. Henry

In my experience if your ritonavir (Norvir) related side effects have diminished that does not reflect a loss of effectiveness but simply an adaptation by your body to the adverse reactions caused by the drug. There is a wide range of adverse effects and resolution of adverse effects from person to person so it is not surprising that the experience of you and your partner varies as you describe. KH



Previous
Facial Wasting after 15 years
Next
prophylaxis?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement